Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 15, 2012, 2:30 AM CDT for 4 counties in Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2012, 2:30 AM CDT (07:30 UTC)
- Expired
- Jun 15, 2012, 3:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Nowata County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4124 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
279
WWUS84 KTSA 150730
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CDT FRI JUN 15 2012
OKZ054>056-059>061-064-150830-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
230 AM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...WESTERN NOWATA...EASTERN OSAGE...EASTERN
PAWNEE...WESTERN ROGERS...TULSA AND WASHINGTON
AT 229 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF WAH SHA SHE STATE PARK TO 4 MILES
EAST OF OSAGE TO 4 MILES WEST OF OILTON...MOVING SOUTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
A LARGE PORTION OF THE COUNTIES INCLUDED IN THE ADVISORY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9551 3597 9580 3585 9611 3585 9619
3582 9620 3565 9662 3613 9663 3634 9636
3701 9614
TIME...MOT...LOC 0729Z 302DEG 36KT 3692 9604 3628 9628
3606 9660
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 14, 11:47 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 14, 11:47 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT THU JUN 14 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THE STORM COMPLEX IN KANSAS IS EXPECTED TO AFFECT THE NORTHEAST OKLAHOMA TAF SITES BETWEEN 0900 AND 1300 UTC. THE EASTERN END OF THE COMPLEX SHOULD WEAKEN AND THE OVERALL MOTION OF THE COMPLEX IS EXPECTED TO BECOME MORE SOUTH THAN EAST. SO THE THUNDERSTORM CHANCES AT KXNA AND KFYV ARE CURRENTLY TOO LOW TO INCLUDE IN THE TAF. BUT WE WILL HAVE TO MONITOR THIS CLOSELY, THE COMPLEX IS EXPECTED TO BE SLOWLY WEAKENING AS IT MOVES INTO NORTHEAST OKLAHOMA AND DISSIPATE WITH TIME ON FRIDAY MORNING. OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 1141 PM CDT THU JUN 14 2012/ DISCUSSION... 00Z UPPER AIR DATA SHOWED AN AXIS OF 16C DEW POINTS AT 850MB FROM NORTH TEXAS INTO KANSAS. A 35 TO 45 KT LOW-LEVEL JET IS DEVELOPING ALONG THAT AXIS AS WELL AND THIS WILL PROVIDE DECENT INFLOW OF MOIST AND UNSTABLE AIR INTO THE KANSAS MCS. THE EASTERN END OF THE MCS IS EXPECTED TO WEAKEN WITH DISTANCE FROM THE LOW-LEVEL JET...SO THERE IS SOME UNCERTAINTY HOW FAR EAST TO CARRY THE LIKELY POPS FOR TONIGHT. FOR NOW...WE HAVE CHOSEN TO LIMIT THE BETTER STORM CHANCES TO NORTHEAST OKLAHOMA AND NOT SPREAD THEM INTO NORTHWEST ARKANSAS...BUT WE WILL HAVE TO WATCH THIS. WE EXPECT THE HIGHEST STORM CHANCES IN OUR WESTERN COUNTIES AS THE OVERALL PROPAGATION OF THE COMPLEX IS EXPECTED TO BECOME MORE SOUTH THAN EAST. THE SEVERE THREAT SHOULD BE FAIRLY LIMITED WITH THE STORMS...BUT MODERATED ELEVATED INSTABILITY AND THE OVERALL ORGANIZATION OF THE COMPLEX SUGGEST THAT AN ISOLATED GUST OR TWO NEAR SEVERE LIMITS WILL BE POSSIBLE WITH THE STRONGER CELLS. FORECAST PRODUCTS AND HAZARDOUS WEATHER OUTLOOK PRODUCTS HAVE BEEN UPDATED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...08
Hazardous weather outlook, Jun 14, 11:05 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1105 PM CDT THU JUN 14 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1105 PM CDT THU JUN 14 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 2AM. DISCUSSION... THUNDERSTORMS WILL MOVE INTO PARTS OF NORTHEAST OKLAHOMA FROM KANSAS LATE TONIGHT. THE EASTERN END OF THE LINE OF STORMS IS EXPECTED TO WEAKEN...BUT A MODERATELY STRONG FLOW OF VERY MOIST AIR JUST ABOVE THE GROUND IS EXPECTED TO SUPPORT THE STORMS INTO THE OVERNIGHT HOURS WEST OF A LINE FROM THE KANSAS BORDER NORTH OF VINITA TO PRYOR TO OKMULGEE TO OKEMAH. OVERALL THE STORMS WILL LIKELY BE WEAKENING AS THEY ENTER NORTHEAST OKLAHOMA...BUT AN ISOLATED GUST NEAR SEVERE LEVELS IS POSSIBLE WITH THE STRONGER STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... REMNANTS OF OVERNIGHT THUNDERSTORM ACTIVITY MAY LINGER IN THE AREA THROUGH FRIDAY MORNING. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 15, 1:02 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 AM CDT FRI JUN 15 2012
OKZ054-059-150645-
OSAGE OK-PAWNEE OK-
102 AM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND WESTERN PAWNEE
AT 102 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 32 MILES WEST OF GRAINOLA TO 22 MILES WEST OF APPERSON
TO 35 MILES WEST OF PAWNEE...MOVING EAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON...WEBB CITY...PEARSONIA...FORAKER...GRAINOLA...
PAWNEE...SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9647 3659 9644 3615 9682 3624 9682
3624 9692 3633 9693 3633 9704 3651 9704
3656 9691 3658 9690 3659 9705 3668 9707
3670 9704 3669 9695 3675 9689 3675 9683
3679 9676 3701 9675
TIME...MOT...LOC 0602Z 284DEG 40KT 3707 9713 3673 9711
3644 9736Special weather statement, Jun 15, 1:46 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 AM CDT FRI JUN 15 2012
OKZ054-059-064-150730-
CREEK OK-OSAGE OK-PAWNEE OK-
146 AM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...OSAGE AND PAWNEE
AT 142 AM CDT...OUTFLOW WINDS FROM A LARGE AREA OF STRONG
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF GRAINOLA TO FAIRFAX TO 14 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 40 MPH. A LINE OF STRONG THUNDERSTORMS WERE
CONTINUING WEST OF THE INITIAL WIND GUSTS...AND THE STRONG WINDS
WILL BE MAINTAINED AS THE LINE OF STORMS PASS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS AND THE
ASSOCIATED STORMS INCLUDE...MUCH OF OSAGE AND PAWNEE COUNTIES ALONG
WITH FAR NORTHWESTERN CREEK COUNTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9600 3645 9600 3599 9662 3615 9663
3615 9682 3624 9682 3625 9693 3633 9694
3660 9674 3700 9676
TIME...MOT...LOC 0642Z 280DEG 36KT 3697 9666 3659 9663
3619 9692Special weather statement, Jun 15, 2:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CDT FRI JUN 15 2012
OKZ054>056-059>061-064-150830-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
230 AM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...WESTERN NOWATA...EASTERN OSAGE...EASTERN
PAWNEE...WESTERN ROGERS...TULSA AND WASHINGTON
AT 229 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF WAH SHA SHE STATE PARK TO 4 MILES
EAST OF OSAGE TO 4 MILES WEST OF OILTON...MOVING SOUTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
A LARGE PORTION OF THE COUNTIES INCLUDED IN THE ADVISORY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9551 3597 9580 3585 9611 3585 9619
3582 9620 3565 9662 3613 9663 3634 9636
3701 9614
TIME...MOT...LOC 0729Z 302DEG 36KT 3692 9604 3628 9628
3606 9660The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:02 AM CDT | Special Weather Statement | TSA | Pawnee | 43 min |
| Jun 15, 1:46 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 44 min |
| Jun 15, 2:11 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 49 min |
| Jun 15, 2:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 57 min |
| Jun 15, 3:00 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 45 min |
| Jun 15, 3:28 AM CDT | Special Weather Statement | TSA | Creek, Mayes, Okfuskee, Okmulgee, Rogers, Tulsa and 1 more | 62 min |
| Jun 15, 3:43 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 47 min |
| Jun 15, 4:25 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Muskogee, Okfuskee, Okmulgee and 2 more | 65 min |
| Jun 15, 5:26 AM CDT | Special Weather Statement | TSA | Pittsburg | 64 min |
| Jun 15, 5:46 AM CDT | Special Weather Statement | TSA | Adair | 59 min |
| Jun 15, 6:32 AM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jun 15, 6:47 AM CDT | Special Weather Statement | TSA | Sequoyah | 43 min |
| Jun 15, 8:00 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Jun 15, 8:45 AM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Jun 15, 6:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Jun 15, 5:54 PM CDT | Special Weather Statement | TSA | Polk | 36 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.